Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have heartburn, vomiting and get diarrhea. Stool is dark in colour. Should I be concerned?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I've been waking up in the middle of the night with heartburn and vomitting. Then I sometimes get diahreea. My stool is dark brown and i'm concerned it may be something serious.
Posted Wed, 17 Jul 2013 in General Health
Answered by Dr. Grzegorz Stanko 45 minutes later

Thank you for the query.

Heartburn and vomiting can be a symptom of stomach issue. It can be acid reflux disease, peptic ulcer, stomach inflammation or colon cancer before, large intestine issues should be ruled out at first. Colon cancer risk significantly rises over the age of 50. As you have had this cancer in a very young age, genetic tests should be done at your case. I hope that you have been tested for HNPCC (Lynch syndrome). If not, you should definitely have this tests.
I also hope that you are under permanent oncologist control and have colonoscopy and abdominal CT done. If not, colonoscopy is strongly advisable at your case.
Diarrhea and dark brown stools can be a symptom of large intestine issues. So is nausea and vomiting.

Please visit your doctor and have mentioned tests done. If nothing will be found, stomach should be checked with gastroscopy.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor